Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Nov 29, 2012, 11:22 AM PST for 8 counties in California. It took effect at Nov 29, 2012, 7:00 PM PST. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 11:22 AM PST (19:22 UTC)
- In effect from
- Nov 29, 2012, 7:00 PM PST
- Expired
- Dec 2, 2012, 2:07 PM PST
- In force
- 67 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 57 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WGUS66 KMTR 291922 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1122 AM PST THU NOV 29 2012 DEFAULT OVERVIEW SECTION CAZ006-505>507-509-512-529-302300- /O.NEW.KMTR.FF.A.0001.121130T0300Z-121130T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- NORTHERN MONTEREY BAY- 1122 AM PST THU NOV 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST AND SANTA CRUZ MOUNTAINS. * FROM 7 PM PST THIS EVENING THROUGH FRIDAY AFTERNOON * RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE NIGHT AND INTO FRIDAY. COPIOUS AMOUNTS ARE EXPECTED IN HIGHER ELEVATION AREAS...UP TO SEVERAL INCHES. GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR STORM ON TUESDAY...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS. VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA NEED TO BE MONITORED CLOSELY. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES...RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ STRUDLEY
5 follow-up statements
966 WGUS66 KMTR 292309 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 309 PM PST THU NOV 29 2012 DEFAULT OVERVIEW SECTION CAZ517-530-012315- /O.EXB.KMTR.FF.A.0001.121130T0300Z-121203T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 309 PM PST THU NOV 29 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF CALIFORNIA... INCLUDING THE FOLLOWING AREAS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING * RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE WEEKEND WITH SEVERAL STORM SYSTEMS. COPIOUS AMOUNTS ARE EXPECTED IN HIGHER ELEVATION AREAS...TOTALS OF 6 INCHES OR MORE MAY FALL. GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR STORM ON TUESDAY...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES... RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ006-505>507-509-512-529-012315- /O.EXT.KMTR.FF.A.0001.121130T0300Z-121203T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- NORTHERN MONTEREY BAY- 309 PM PST THU NOV 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST AND SANTA CRUZ MOUNTAINS. * FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING * RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE NIGHT AND INTO THE WEEKEND. COPIOUS AMOUNTS ARE EXPECTED IN HIGHER ELEVATION AREAS...TOTALS MAY EXCEED A FOOT. GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR STORM ON TUESDAY...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS. VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA NEED TO BE MONITORED CLOSELY. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES... RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
181 WGUS66 KMTR 301441 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 641 AM PST FRI NOV 30 2012 CAZ006-505>507-509-512-517-529-530-010300- /O.CON.KMTR.FF.A.0001.000000T0000Z-121203T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 641 AM PST FRI NOV 30 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * THROUGH MONDAY MORNING * HEAVY RAIN STARTED WEDNESDAY NIGHT ACROSS THE NORTH BAY AND WILL CONTINUE TO SPREAD ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREAS TODAY. ANOTHER WET STORM IS EXPECTED SATURDAY NIGHT AND SUNDAY ACROSS THE AREA. RAINFALL TOTALS THROUGH SUNDAY WILL LIKELY EXCEED A FOOT...ESPECIALLY IN HIGHER TERRAIN AREAS. GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR STORMS...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS. VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA NEED TO BE MONITORED CLOSELY. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES... RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
529 WGUS66 KMTR 010201 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 601 PM PST FRI NOV 30 2012 ...ANOTHER ROUND OF HEAVY RAIN EXPECTED SATURDAY NIGHT AND SUNDAY.... HEAVY RAINFALL WAS OBSERVED THROUGHOUT THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA ON THURSDAY NIGHT AND FRIDAY. LOCATIONS NEAR SEA LEVEL PICKED UP ANYWHERE FROM 1 TO 3 INCHES OF RAIN. AT HIGHER ELEVATIONS...24 HOUR RAINFALL AMOUNTS TOTALED ANYWHERE FROM 3 TO 8 INCHES WITH THE HIGHEST RAIN AMOUNTS OBSERVED IN THE COASTAL HILLS. PERIODS OF RAIN WILL CONTINUE THROUGH THE UPCOMING WEEKEND. RAIN WILL LIKELY BECOME HEAVY ONCE AGAIN LATE SATURDAY NIGHT INTO SUNDAY AS THE NEXT STRONG PACIFIC WEATHER SYSTEM MOVES IN. ADDITIONAL RAINFALL TOTALS THROUGH SUNDAY ARE PROJECTED AT 1 TO 3 INCHES FOR LOWER ELEVATIONS AND FROM 3 TO 7 INCHES ACROSS HIGHER TERRAIN...WITH THE HEAVIEST AMOUNTS EXPECTED IN THE NORTH BAY MOUNTAINS. ADDITIONAL HEAVY RAIN ON SATURATED SOILS WILL RESULT IN RAPID RISES ON SMALL STREAMS AND CREEKS LATE SATURDAY NIGHT THROUGH SUNDAY. SMALL STREAMS AND CREEKS MAY OVERFLOW THEIR BANKS AND URBAN FLOODING IS LIKELY IN LOW LYING AREAS. THE POTENTIAL FOR FLASH FLOODING IS HIGHEST IN THE NORTH BAY...AND ALSO IN THE SANTA CRUZ AND SANTA LUCIA MOUNTAIN RANGES. IN ADDITION...MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP TERRAIN AS MORE HEAVY RAIN FALLS ON SATURATED SOILS. CAZ006-505>507-509-512-517-529-530-011715- /O.EXT.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 601 PM PST FRI NOV 30 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * THROUGH SUNDAY EVENING * ANOTHER WET STORM IS EXPECTED SATURDAY NIGHT AND SUNDAY ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. ADDITIONAL RAINFALL THROUGH SUNDAY EVENING IS FORECAST TO TOTAL FROM 3 TO 7 INCHES AT HIGHER ELEVATIONS...WITH HEAVIEST AMOUNTS IN THE COASTAL HILLS. GIVEN THAT WATERSHEDS ARE SATURATED FROM PRIOR STORMS...ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID RISES ON AREA STREAMS AND CREEKS. SOME SMALLER STREAMS AND CREEK MAY APPROACH OR OVERTOP THEIR BANKS. VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA...WILL NEED TO BE MONITORED CLOSELY. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS. THEREFORE...URBAN FLOODING IN LOW LYING AREAS IS LIKELY. FORECAST RAINFALL MAY BE SUFFICIENT TO TRIGGER DEBRIS FLOWS AND MUDSLIDES IN MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
954 WGUS66 KMTR 020224 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 624 PM PST SAT DEC 1 2012 ...ANOTHER ROUND OF HEAVY RAIN EXPECTED SATURDAY NIGHT AND SUNDAY.... THE NEXT WET PACIFIC STORM SYSTEM WAS BEGINNING TO MOVE ONSHORE ACROSS NORTHERN CALIFORNIA EARLY ON SATURDAY EVENING. RAIN WILL LIKELY BECOME HEAVY IN THE NORTH BAY SATURDAY NIGHT. HEAVY RAIN IS THEN EXPECTED TO MOVE SOUTH THROUGH THE REST OF THE SAN FRANCISCO BAY AREA ON SUNDAY MORNING AND INTO THE MONTEREY BAY AREA BY MIDDAY SUNDAY. ADDITIONAL RAINFALL TOTALS THROUGH SUNDAY ARE PROJECTED AT 1 TO 3 INCHES FOR LOWER ELEVATIONS AND FROM 3 TO 7 INCHES ACROSS HIGHER TERRAIN...WITH THE HEAVIEST AMOUNTS EXPECTED IN THE NORTH BAY MOUNTAINS. ADDITIONAL HEAVY RAIN ON SATURATED SOILS WILL RESULT IN RAPID RISES ON SMALL STREAMS AND CREEKS LATE SATURDAY NIGHT THROUGH SUNDAY. SMALL STREAMS AND CREEKS MAY OVERFLOW THEIR BANKS AND URBAN FLOODING IS LIKELY IN LOW LYING AREAS. THE POTENTIAL FOR FLASH FLOODING IS HIGHEST IN THE NORTH BAY...BUT COULD ALSO OCCUR IN THE SANTA CRUZ AND SANTA LUCIA MOUNTAIN RANGES. IN ADDITION...MORE RAINFALL ON SATURATED SOILS COULD RESULT IN SHALLOW LANDSLIDES OR DEBRIS FLOWS IN AREAS OF STEEP TERRAIN. CAZ006-505>507-509-512-517-529-530-021700- /O.CON.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 624 PM PST SAT DEC 1 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS... COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE... NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST... SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST. * THROUGH SUNDAY EVENING * ANOTHER WET STORM IS EXPECTED SATURDAY NIGHT AND SUNDAY ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. ADDITIONAL RAINFALL THROUGH SUNDAY EVENING IS FORECAST TO TOTAL FROM 3 TO 7 INCHES AT HIGHER ELEVATIONS...WITH HEAVIEST AMOUNTS IN THE NORTH BAY MOUNTAINS. GIVEN THAT WATERSHEDS ARE SATURATED FROM PRIOR STORMS...ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID RISES ON AREA STREAMS AND CREEKS. SOME SMALLER STREAMS AND CREEKS MAY APPROACH OR OVERTOP THEIR BANKS. VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA...WILL NEED TO BE MONITORED CLOSELY AS THEY HAVE THE HIGHEST RISK OF FLOODING. * STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED BY DEBRIS. THEREFORE...URBAN FLOODING IN LOW LYING AREAS IS LIKELY. FORECAST RAINFALL WILL BE SUFFICIENT TO TRIGGER DEBRIS FLOWS AND SHALLOW LANDSLIDES IN AREAS IF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DYKEMA
279 WGUS66 KMTR 022207 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 207 PM PST SUN DEC 2 2012 CAZ006-505>507-509-512-517-529-530-022315- /O.CAN.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 207 PM PST SUN DEC 2 2012 ...FLASH FLOOD WATCH IS CANCELLED... ANOTHER WET AND WINDY STORM SYSTEM HAD EXITED THE REGION TO THE SOUTHEAST BY EARLY SUNDAY AFTERNOON. RAIN HAD ENDED ACROSS MOST OF THE SAN FRANCISCO BAY AREA BY EARLY SUNDAY AFTERNOON AND ONLY LIGHT RAIN WAS BEGIN REPORTED IN MONTEREY COUNTY. LITTLE OR NO ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER OF DAY AND THROUGH TONIGHT. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE NORTH BAY...COASTAL AREAS FROM SAN FRANCISCO SOUTH TO MONTEREY COUNTY...THE SANTA CRUZ MOUNTAINS...AND THE SANTA LUCIA MOUNTAINS. SHALLOW LANDSLIDES AND DEBRIS FLOWS WILL STILL BE POSSIBLE SEVERAL HOURS AFTER RAIN HAS ENDED. $$ DYKEMA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Nov 29, 9:53 AM PST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 29, 9:53 AM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
953 AM PST THU NOV 29 2012
...SIGNIFICANT RAINFALL EXPECTED TONIGHT THROUGH SUNDAY...
.DISCUSSION...AS OF 9:13 AM PST WEDNESDAY...THE AREA CAN ENJOY A
BREAK FROM RAIN TODAY AS THE NEXT STORM IN THE SERIES SETS UP TO
THE NORTH. CURRENTLY THE COLD FRONT EXTENDS ACROSS WESTERN WASHINGTON
AND OREGON...AND INTO THE FAR NORTHERN CALIFORNIA COAST. THIS SYSTEM
IS TRACKING MORE SLOWLY THAN YESTERDAYS...THUS SERIOUS RAINFALL IS
NOT EXPECTED TO BEGIN UNTIL THIS EVENING ACROSS THE NORTH
BAY...REACHING THE BAY AREA BY FRIDAY MORNING...AND THEN
SPREADING SOUTH ACROSS THE REST OF THE CWA DURING THE DAY. GIVEN
THE SLOWNESS OF THE SYSTEM...RAINFALL TOTALS WITH THIS STORM ARE
FORECAST TO BE MUCH HIGHER. 2-4 INCHES ARE LIKELY ACROSS THE NORTH
BAY AND SANTA CRUZ MOUNTAINS WITH 1-3 ACROSS THE REST OF THE AREA.
WINDS WILL ALSO INCREASE AHEAD OF AND WITH THE FRONT...THUS A WIND
ADVISORY WILL BE CONSIDERED FOR MAINLY HIGHER TERRAIN AREAS FOR
TONIGHT THROUGH TOMORROW MORNING.
A FEW SHOWERS ARE EXPECTED ON SATURDAY BUT MAINLY IT SHOULD BE
ANOTHER BREAK DAY BEFORE THE NEXT SYSTEM WHICH IS DUE TO MOVE
ACROSS SATURDAY NIGHT AND SUNDAY. SIMILAR RAINFALL AMOUNTS ARE
FORECAST WITH THIS SYSTEM AS WELL...THUS LOCALIZED FLOODING IN
BOTH CREEKS AS WELL AS URBAN AREAS WILL BE LIKELY. FLOOD WATCH
PRODUCTS WILL LIKELY BE ISSUED LATER TODAY.
HIGH PRESSURE IS FORECAST TO BUILD OVER THE WEST EARLY NEXT WEEK.
THERE COULD BE A WEAK SYSTEM MOVING ACROSS NORTHERN CALIFORNIA ON
TUESDAY AND WEDNESDAY...THEN STRONGER HIGH PRESSURE BUILDING OVER
THE WEST SHOULD BRING DRIER WEATHER TO THE AREA BY LATE NEXT WEEK.
&&
.AVIATION...AS OF 9:45 AM PST THURSDAY...VFR BEFORE THE STORM SO
TO SPEAK. ANOTHER POTENT STORM SYSTEM IS FORECAST TO IMPACT THE
BAY AREA TERMINALS TONIGHT THROUGH THE MORNING RUSH. GENERALLY
SPEAKING...MID LEVEL CLOUDS WILL PREVAIL OVER THE REGION TODAY
WITH GOOD SOUTHERLY FLOW. LIGHT RAIN WILL SPREAD OVER THE NORTH
BAY LATER TODAY AND THEN MOVE SOUTH TOWARD SF BAY OVERNIGHT AND
EVENTUALLY MONTEREY TOMORROW. THE WINDS WILL BE STRONGEST AHEAD OF
THE FRONT EARLY FRIDAY MORNING FOLLOWED BY PERIODS OF MODERATE TO
HEAVY RAIN. NEEDLESS TO SAY...BUT CURRENT FORECAST WILL BE FOR WET
RUNWAY EARLY FRIDAY WITH GUSTY SOUTHEAST FLOW.
VICINITY OF KSFO...VFR THROUGH EARLY TONIGHT. THERE MAY BE A FEW
PRE-FRONTAL SHOWERS AFTER 00Z...BUT THINK BULK OF HEAVY RAIN WILL
NOT OCCUR UNTIL TOMORROW MORNING. ONCE AGAIN...KSFO LOOKS
BORDERLINE FOR AIRPORT WEATHER WARNING. LATEST GUIDANCE PUTS WINDS
RIGHT AROUND 35 KT. CONF IS MARGINAL AND IT DID NOT VERIFY WITH
THE LAST FRONT SO WILL HOLD OFF FOR NOW.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH MUCH OF THE NIGHT. JUST
LIKE SF BAY AREA THERE COULD BE A FEW PRE-FRONTAL SHOWERS AFTER
06Z TONIGHT...BUT HEAVIEST RAIN WILL LIKELY OCCUR TOWARD THE END
OF THE TAF PD.
&&
.MARINE...AS OF 9:50 AM PST THURSDAY...A POTENT STORM SYSTEM WILL
PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ALONG THE CENTRAL COAST
TODAY. LATEST BUOY REPORTS GALE FORCE CONDITIONS OVER THE FAR
NORTHERN WATERS. THESE STRONG WINDS WILL GRADUALLY MOVE SOUTH
THROUGH THE DAY. HOWEVER...THE STRONGEST WINDS WILL REMAIN MAINLY
NORTH OF PIGEON POINT. THE STRONG WINDS WILL PRODUCE HAZARDOUS
CONDITIONS WITH STEEP FRESH SWELL. ADDITIONALLY THE SFC LOW OVER
THE EPAC WILL GENERATE BUILDING SEAS OVER 15 FEET. SEAS AT COAST
IN THE NORTH BAY MAY REACH AS HIGH AS 16 FEET LEADING TO HIGH SURF
CONDITIONS...SEE SFOCFWMTR FOR DETAILS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
GLW...PT ARENA TO PIGEON PT 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: MM
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Nov 29, 5:08 AM PST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 508 AM PST THU NOV 29 2012 CAZ006-506>513-516>518-528>530-301330- SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 508 AM PST THU NOV 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT WET WEATHER WILL DEVELOP LATE TODAY AND TONIGHT...SPREADING SOUTH ACROSS THE BAY AREA AND CENTRAL COAST. GUSTY WINDS POSSIBLE IN THE MOUNTAINS. ISOLATED THUNDER IS POSSIBLE TONIGHT WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL END FRIDAY TAPERING OFF TO SHOWERS FRIDAY NIGHT THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL ARRRIVE SATURDAY NIGHT WITH RAIN...HEAVY AT TIMES...LASTING THROUGH SUNDAY. HIGH SURF IS FORECAST FROM 9 AM FRIDAY TO 4 AM SATURDAY. CAZ505-301330- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- 508 AM PST THU NOV 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY AND THURSDAY NIGHT WET WEATHER WILL DEVELOP LATE TODAY AND TONIGHT...SPREADING SOUTH ACROSS THE BAY AREA AND CENTRAL COAST. GUSTY WINDS POSSIBLE. ISOLATED THUNDER IS POSSIBLE TONIGHT WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WILL END FRIDAY TAPERING OFF TO SHOWERS FRIDAY NIGHT THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL ARRRIVE SATURDAY NIGHT WITH RAIN...HEAVY AT TIMES...LASTING THROUGH SUNDAY. HIGH SURF IS FORECAST FROM 6 PM THIS EVENING TO 4 AM SATURDAY.
In the hours before
Special weather statement, Nov 29, 5:59 AM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 559 AM PST THU NOV 29 2012 CAZ006-505>513-516>518-528>530-300200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 559 AM PST THU NOV 29 2012 ...HEAVY RAIN TO IMPACT THE BAY AREA AND CENTRAL COAST LATER TODAY THROUGH SUNDAY... THE BRIEF QUIET PERIOD OF WEATHER WILL SOON END IN THE BAY AREA. A SERIES OF SLOWER MOVING...WET...AND WINDY PACIFIC STORM SYSTEMS IMPACT THE BAY AREA WITH THE EXPECTATION OF SIGNIFICANT RAINFALL AND FLOODING CONCERNS. BEGINNING LATER THIS AFTERNOON RAIN IS EXPECTED TO MOVE INTO THE NORTH BAY AND SPREAD SOUTH ACROSS THE REGION OVERNIGHT INTO FRIDAY MORNING. RAINFALL TOTALS FROM THIS STORM THURSDAY AND FRIDAY WILL REACH 3 TO 6 INCHES ACROSS THE NORTH BAY WITH 1 TO 2 INCHES FARTHER SOUTH. HIGHER ELEVATION RAINFALL TOTALS WILL BE GREATER...AS MUCH AS 4 TO 6 INCHES THROUGH FRIDAY. THERE WILL BE A BREAK IN THE RAINFALL ON FRIDAY NIGHT AND SATURDAY WITH ADDITIONAL SIGNIFICANT RAINFALL LATER SATURDAY AND INTO SUNDAY. SEVERAL MORE INCHES OF RAIN WILL FALL AND WILL BE SIMILAR TO TOTALS FROM THE FIRST STORM. FINAL RAINFALL TOTALS FOR THE ADDITIONAL STORMS WILL BE MORE THAN 10 INCHES IN THE NORTH BAY AND HIGHER ELEVATIONS INCLUDING THE SANTA CRUZ MOUNTAINS AND COASTAL RANGES OF MONTEREY COUNTY. INTERIOR VALLEYS CAN EXPECT RAINFALL TOTALS FOR ALL THREE SYSTEMS OF 2 TO 4 INCHES WITH THE LOWEST TOTALS SOUTH OF THE BAY AREA. FLOODING CONCERNS WILL ARISE FROM THE EXPECTED HEAVY RAINFALL AND A SEPARATE HYDROLOGIC STATEMENT WILL BE ISSUED TO ADDRESS THESE CONCERNS WHICH WILL INCREASE LATE THIS WEEK AND WEEKEND. WINDS WILL INCREASE IN THE STORM SYSTEMS WITH 30 TO 35 MPH AND GUSTS TO 45 MPH EXPECTED AND HIGHER GUSTS IN THE HIGH ELEVATIONS. WINDS WILL INCREASE THURSDAY NIGHT AND FRIDAY AND AGAIN ON SATURDAY AND SUNDAY. HIGH SURF WILL IMPACT THE COASTAL AREAS BY LATE TODAY AND INTO THE WEEKEND WITH THE GREATEST IMPACTS FROM HIGH SURF ACROSS THE COAST OF THE NORTH BAY AREAS. STAY TUNED TO THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA OUTLETS AS MORE INFORMATION BECOMES AVAILABLE ON THE UPCOMING SERIES OF PACIFIC STORM SYSTEMS AND THEIR EXPECTED IMPACTS ON THE BAY AREA WEATHER. FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV OR ON TWITTER AT WWW.TWITTER.COM/NWSBAYAREA.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:00 AM PST | Gale Warning | MTR | 30 hr | |
| Nov 29, 3:00 AM PST | Small Craft Advisory | MTR | 24 hr | |
| Nov 29, 3:14 AM PST | High Surf Advisory | MTR | Monterey, City and County of San Francisco, San Mateo, Santa Cruz | 54 hr |
| Nov 29, 11:23 AM PST | Wind Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Clara, Santa Cruz and 1 more | 27 hr |
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.